Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The size of the set of left invariant means on an ELA semigroup


Author: Alan L. T. Paterson
Journal: Proc. Amer. Math. Soc. 72 (1978), 62-64
MSC: Primary 43A07
MathSciNet review: 0493156
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let S be an ELA semigroup and let $ \mathfrak{m}(S)$ be the smallest possible cardinality of the set $ \{ s \in S:Fs = \{ s\} \} $ as F ranges over the finite subsets of S. The main purpose of this note is to show that if $ \mathfrak{m}(S)$ is infinite, then S has exactly $ {2^{{2^{\mathfrak{m}(S)}}}}$ (multiplicative) left invariant means.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07

Retrieve articles in all journals with MSC: 43A07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0493156-4
Article copyright: © Copyright 1978 American Mathematical Society